Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2016, 10:46 PM CDT for Garfield County, Holt County, Wheeler County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 17, 2016, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 162 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3112 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
858
WUUS53 KLBF 180346
SVRLBF
NEC071-089-183-180430-
/O.NEW.KLBF.SV.W.0125.160618T0346Z-160618T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1130 PM CDT
* AT 1046 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ONEILL TO NEAR ELGIN...MOVING SOUTH AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
EWING...CHAMBERS...BARTLETT...AMELIA...INMAN...GABLES...
SUNFISH LAKE...FOUR CORNERS...KNIEVELS CORNER...
GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...
CUMMINSVILLE AND BUFFALO FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4186 9908 4253 9901 4230 9829 4212 9830
4204 9829 4185 9830
TIME...MOT...LOC 0346Z 016DEG 163KT 4252 9872 4202 9801
HAIL...<.75IN
WIND...70MPH
$$
TAYLOR2 follow-up statements
291
WWUS53 KLBF 180410
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 PM CDT FRI JUN 17 2016
NEC071-089-183-180430-
/O.CON.KLBF.SV.W.0125.000000T0000Z-160618T0430Z/
WHEELER NE-GARFIELD NE-HOLT NE-
1110 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WHEELER...NORTHEASTERN GARFIELD AND SOUTHEASTERN HOLT COUNTIES...
AT 1109 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ATKINSON TO 8 MILES WEST OF ELGIN...MOVING
SOUTHWEST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EWING...CHAMBERS...BARTLETT...AMELIA...INMAN...GABLES...
SUNFISH LAKE...FOUR CORNERS...KNIEVELS CORNER...
GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...
CUMMINSVILLE AND BUFFALO FLATS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 293 AND 297...AND BETWEEN MILE
MARKERS 318 AND 323.
HIGHWAY 281 BETWEEN MILE MARKERS 140 AND 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 9908 4253 9901 4230 9829 4212 9830
4204 9829 4185 9830
TIME...MOT...LOC 0409Z 027DEG 80KT 4248 9896 4198 9825
HAIL...<.75IN
WIND...60MPH
$$
TAYLOR070
WWUS53 KLBF 180435
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CDT FRI JUN 17 2016
NEC071-089-183-180445-
/O.EXP.KLBF.SV.W.0125.000000T0000Z-160618T0430Z/
WHEELER NE-GARFIELD NE-HOLT NE-
1135 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR WHEELER...NORTHEASTERN
GARFIELD AND SOUTHEASTERN HOLT COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4186 9908 4253 9901 4230 9829 4212 9830
4204 9829 4185 9830
TIME...MOT...LOC 0433Z 016DEG 163KT 4248 9896 4198 9825
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:45 PM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Jun 17, 3:45 PM CDT, 7 hours 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 345 PM CDT FRI JUN 17 2016 .SHORT TERM...(This evening through Saturday) Issued at 344 PM CDT Fri Jun 17 2016 A few showers are starting to initiate already across southern Custer county. With a weak boundary across northern Lincoln county and into northern Custer county, will expect showers to continue to develop to the north and west throughout the remainder of the afternoon and evening along this boundary. Major concern with these storms will be the potential for gusty winds and heavy rainfall. Small hail is also possible, but very warm surface temperatures will keep hail from becoming too large. Will keep thunderstorm chances going throughout most of the overnight hours before they diminish towards the early morning hours. Overnight lows drop into the mid 60s. Continued hot temperatures will be the main story for Saturday. A building upper-level ridge across the central US will allow warm temperatures to surge into the mid-plains region. Surface high temperatures top off in the mid-90s across the entire CWA with heat indexes approaching 100. Will hold off at this time on issuing a heat advisory for Saturday but will continue to monitor temperatures for Saturday over the next couple forecast cycles. .LONG TERM...(Saturday night through Friday) Issued at 344 PM CDT Fri Jun 17 2016 A strong area of upper level high pressure will flatten out across the Northern and Central Plains on Sunday as a cold front drops southeast from the Dakotas into northwest Nebraska. Highs will contrast from the upper 80s in northern Sheridan county to the mid and upper 90s across the southeast half of the fa. As northern stream energy moves across the Northern Plains, there may be enough lift along the front for a few late afternoon storms in the north central counties. have left out mention attm, until evening when models in better agreement on development. there will be a marginal risk that a few storm could become strong or near severe from west central into north central Nebraska. Pops were limited to 20 to 30 percent with the higher chances in the northeast. As the front sags south, there will a a slight chances for storms Monday and monday night across the southeast zones. High monday will cool down to near 80 north central to the upper 80s far southwest. The upper ridge will intensify from the Desert Southwest into the Central and Northern Rockies Tuesday and Wednesday, then eastward into the Plains Thursday and Friday. This will bring a gradual warmup from the mid and upper 80s Tuesday to the lower to mid 90s Thursday and Friday. Dry conditions Tuesday through Wednesday night with thunderstorms chances spotty at a slight chance Thursday and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 111 PM CDT Fri Jun 17 2016 The main aviation concern for this afternoon and evening will be the potential for thunderstorm development. At this time, still expecting showers and thunderstorms to develop around 6pm at both KVTN and KLBF. Timing of the thunderstorms is still a little uncertain and is hard to pinpoint an exact time that they will impact each airport. Best guess is between 6pm and 11pm. This will likely have to be refined as the evening progresses. VFR conditions return for the remainder of the TAF period after thunderstorms move off and dissipate. && .HYDROLOGY... Issued at 344 PM CDT Fri Jun 17 2016 Little change upstream of Lake McConaughy with Lewellen still in minor flooding. Releases diminished slightly yesterday from Lake McConaughy will cause a slight lowering down stream. The NP river at Sutherland has fallen a tenth of a foot, On Saturday, the stage at North Platte is expected to fall from 6.8 feet to 6.7 feet, and to 6.6 feet Sunday afternoon. Even with a slight decline, this will still keep the river at moderate flood stage. Elsewhere on the Platte River system, elevated flows, however no additional flooding at this time. Will have to monitor locally heavy rainfall with evening storms as a slight bump up would be possible pending heavy rain in the basin. && .LBF Watches/Warnings/Advisories... Heat Advisory until 9 PM CDT this evening for NEZ007-010-028-029. && SHORT TERM...Kulik LONG TERM...Roberg AVIATION...Kulik HYDROLOGY...Kulik
Hazardous weather outlook, Jun 17, 9:32 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 932 PM CDT FRI JUN 17 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-190245- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 932 PM CDT FRI JUN 17 2016 /832 PM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT. A FEW OF THESE STORMS COULD HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...GUSTY WINDS AND HEAVY RAIN. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE PLATTE RIVER NEAR BRADY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES RETURN TO NORTHERN NEBRASKA SUNDAY EVENING INTO MONDAY AS A FRONT TRACKS ACROSS THE REGION. HAIL AND GUSTY WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS. THE ABOVE NORMAL HIGH TEMPERATURES AND HIGHER HUMIDITY WILL REMAIN ACROSS THE AREA AS WELL...SO HEAT INDEX VALUES IN THE MID AND UPPER 90S WILL BE COMMON THIS WEEKEND. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE PLATTE RIVER NEAR BRADY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Local storm report, Jun 17, 6:55 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 S HAMLET 40.37N 101.24W
06/17/2016 E1.00 INCH HAYES NE PUBLIC
&&
MARTINSpecial weather statement, Jun 17, 7:14 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM MDT FRI JUN 17 2016
NEZ058-180100-
PERKINS NE-
614 PM MDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERKINS COUNTY UNTIL 700
PM MDT...
AT 614 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRANT...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRANT...MADRID AND WILD HORSE SPRING.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 60 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4082 10195 4097 10175 4098 10140 4098 10135
4070 10177 4070 10180
TIME...MOT...LOC 0014Z 228DEG 8KT 4082 10180
TAYLORSpecial weather statement, Jun 17, 8:36 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT FRI JUN 17 2016
NEZ025-026-180215-
THOMAS NE-BLAINE NE-
836 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE AND
SOUTHEASTERN THOMAS COUNTIES UNTIL 915 PM CDT...
AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DUNNING...OR 20 MILES SOUTHWEST OF BREWSTER...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUNNING AND HALSEY.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 225 AND 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4175 10030 4181 10034 4203 10029 4194 10001
4175 9989
TIME...MOT...LOC 0135Z 185DEG 16KT 4178 10021
TAYLORLocal storm report, Jun 17, 8:42 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 W CALLAWAY 41.29N 100.05W
06/17/2016 E1.00 INCH CUSTER NE PUBLIC
&&
MARTINSpecial weather statement, Jun 17, 8:47 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 847 PM CDT FRI JUN 17 2016 NEZ038-180230- CUSTER NE- 847 PM CDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 930 PM CDT... AT 847 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BROKEN BOW...MOVING NORTHWEST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROKEN BOW...MERNA...ANSELMO... VICTORIA SPRINGS STATE RECREATION AREA...LILLIAN AND GATES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 257 AND 283. HIGHWAY 92 BETWEEN MILE MARKERS 263 AND 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4128 9954 4125 9969 4159 10010 4168 9963 TIME...MOT...LOC 0147Z 146DEG 21KT 4139 9968 TAYLOR
Special weather statement, Jun 17, 10:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1013 PM CDT FRI JUN 17 2016 NEZ006-180400- KEYA PAHA NE- 1013 PM CDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEYA PAHA COUNTY UNTIL 1100 PM CDT... AT 1013 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF SPRINGVIEW...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURTON...NETS PEAK...BROCKSBURG AND MILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4279 9936 4274 9958 4300 9970 4300 9927 TIME...MOT...LOC 0313Z 192DEG 16KT 4282 9951 TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:14 PM CDT | Special Weather Statement | LBF | Perkins | 46 min |
| Jun 17, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 24 min |
| Jun 17, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 27 min |
| Jun 17, 8:36 PM CDT | Special Weather Statement | LBF | Blaine | 39 min |
| Jun 17, 8:47 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 17, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 33 min |
| Jun 17, 9:59 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 31 min |
| Jun 17, 10:13 PM CDT | Special Weather Statement | LBF | Keya Paha | 47 min |
| Jun 17, 10:20 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 40 min |
| Jun 17, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 28 min |
| Jun 18, 12:29 AM CDT | Flash Flood Warning | LBF | Holt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.